MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451230
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the coil did not advance properly in the microcatheter.After the coil had been retracted, an attempt was made to re-advance the coil into the microcatheter, the coil detached in the microcatheter.Both segments of the coil were removed in their entirety.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The implant coil was returned partially extending from the hub of the catheter and separated from the pusher with evidence of tensile failure on the monofilament.There was no evidence of hydrogel expansion on implant.No evidence of damage to pusher.The implant coil itself was not broken in segments.Based on the investigation, the forces applied to the system appear to have exceeded the tensile strength of the monofilament, causing the monofilament to break, releasing the implant coil from the pusher.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6960223
Report Number2032493-2017-00262
Device Sequence Number795139
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)160125(17)210125(10)160125UC1
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/25/2021
Device Model Number45-451230
Device Catalogue Number45-451230
Device Lot Number160125UC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1